MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Model Number M0062502230
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: device code a0414 captures the reportable event of sheath torn.
 
Event or Problem Description
It was reported that during a ureteroscopic lithotripsy procedure, when the navigator access sheath was about to be inserted, it was observed fractured.The procedure was completed with another of the same device with no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: device code a0414 captures the reportable event of sheath torn.Block h11: investigation results the returned navigator with both sheath and dilator were analyzed, and a visual evaluation noted that the dilator tip returned in good condition; however, it was noticed that the dilator was bent/kinked.Media analysis was performed from the pictures provided by the customer, and it showed that the navigator access sheath was broken (fully detached in three pieces).Microscopic examination of returned device was performed under magnification, and it was possible to see that the sheath was broken.Additionally, the sheath was fully detached in three pieces; however, it was not possible to identify any torn on the device.With all the available information, boston scientific concludes that the reported event of sheath torn material was not confirmed since there was no evidence of any torn on the device.Based on the investigation results, the observed damage could be related to handling and manipulation of the device during procedure since as per customer information the sheath was fractured when it was about to be implanted, it is probable that an excess of force applied to the device such as operational factors during their use could cause the issues observed.The instructions for use states not to bend or kink the dilator or sheath prior to placement; to do so could damage the integrity of the device.Based on information available and analysis results, an investigation conclusion code of adverse event related to procedure was assigned to this investigation.

Brand Name
NAVIGATOR HD
Common Device Name
ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20487175
Report Number2124215-2024-65277
Device Sequence Number11666505
Product Code FED
UDI-Device Identifier08714729837985
UDI-Public08714729837985
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2026
Device Model NumberM0062502230
Device Catalogue Number250-223
Device Lot Number0033196999
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2024
Supplement Date Received by Manufacturer12/04/2024
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale